Alert archive / Texas / Severe Thunderstorm Warnings in 2000

Severe Thunderstorm Warning 127, NWS Midland/Odessa, TX

August 29, 2000Brewster County, Jeff Davis County, Texas

NWS Midland/Odessa, TX issued this severe thunderstorm warning at Aug 29, 2000, 7:56 PM CDT for Brewster County, Jeff Davis County, Texas. It was in force for 49 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Aug 29, 2000, 7:56 PM CDT (00:56 UTC)
Expired
Aug 29, 2000, 8:45 PM CDT
In force
49 min
Issued by
NWS Midland/Odessa, TX
Area
Whole counties

Counties Brewster County, TX, Jeff Davis County, TX

The nearest sounding before it

Midland Regional, TX (KMAF), launched 00:00Z, 0.9 hours before the alert went out and 235 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Midland Regional, TX at 00:00Z on 2000-08-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 46 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Midland Regional, TX at 00:00Z on 2000-08-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 10 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
46 J/kg
Mixed-layer CIN
-99 J/kg
Mixed-layer LCL
2805 m above ground
0-6 km bulk shear
13 kt
0-1 km storm-relative helicity
10 m²/s²
0-3 km storm-relative helicity
13 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KMAF 300057
SVRMAF
TXC043-243-300145-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
756 PM CDT TUE AUG 29 2000

THE MIDLAND/ODESSA NATIONAL WEATHER SERVICE OFFICE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHWESTERN BREWSTER COUNTY IN TEXAS
  SOUTHEASTERN JEFF DAVIS COUNTY IN TEXAS

* UNTIL 845 PM CDT

* AT 753 PM CDT...A LAW ENFORCEMENT OFFICER REPORTED GOLF BALL HAIL
  IN ALPINE.  THIS SEVERE THUNDERSTORMS WAS MOVING NORTH AT 5 TO 10 
  MPH.

* SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE...             
  ALPINE.

HAIL TO 1 INCH IN DIAMETER...WIND GUSTS IN EXCESS OF 55 MPH...VERY
HEAVY RAIN...AND DEADLY LIGHTNING CAN BE EXPECTED WITH THIS SEVERE
THUNDERSTORM.

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Midland/Odessa, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 29, 7:34 PM CDT, 22 minutes earlier.

Area forecast discussion, Aug 29, 7:34 PM CDT, 22 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
734 PM CDT TUE AUG 29 2000

SENT ANOTHER UPDATE TO ADD THUNDERSTORMS TO ALL OF LEA COUNTY THIS
EVENING.  ALSO CHANGED SKY COVERAG/E TO PARTLY CLOUDY CWA-WIDE.  WILL
ASSESS LONGEVITY OF CURRENT ACTIVITY...AND OVERNIGHT LOWS DUE TO
PLETHORA OF CLOUD COVER.  WILL PROBABLY SEND FINAL EVENING UPDATE
AROUND 04Z/30.

.MAF...
TX...NONE.
NM...NONE.

AKL

The office that day

Everything else NWS Midland/Odessa, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 29, 8:35 PM CDTFlash Flood WarningMAFJeff Davis, Reeves2 hr

Nearby

Severe Thunderstorm Warnings in Texas, 2000Every severe thunderstorm warning in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.